Ohio, 2015

Extreme Cold in Ohio, February 15 to 16, 2015

February 15 to 16, 2015 · NWS CLE · 20 events in 20 counties and zones

An area of arctic high pressure moved from Canada to the western Great Lakes on February 15th. Very cold air surged into northern Ohio in response to this high and was accompanied by strong north to northwest winds.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

An area of arctic high pressure moved from Canada to the western Great Lakes on February 15th. Very cold air surged into northern Ohio in response to this high and was accompanied by strong north to northwest winds. The combination of sub zero temperatures and winds gusting to as much as 30 mph created very dangerous wind chills over most of northern Ohio. Wind chill readings dipped below minus 25 degrees during the predawn hours of 15th and then continued for four to six hours. By midday, wind chills were back into the negative teens with slow improvement the remainder of the day. Winds finally lessened during the evening hours as the high approached from the northwest. By daybreak on the 16th, the high was centered over the Upper Ohio Valley resulting in clear skies and another frigid night. Lows on the 15th were mainly 5 to 10 degrees below zero but most of the area dipped below minus 10 on the 16th. The coldest wind chill reported was minus 30 at Toledo Express Airport (Lucas County) with minus 29 at the Northeast Ohio Regional Airport in Ashtabula County. Fortunately all of the schools in northern Ohio were closed on the 16th for the Presidents Day Holiday.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 15, 3:35 AM EST, 25 minutes earlier.

Area forecast discussion, Feb 15, 3:35 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
335 AM EST SUN FEB 15 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES TODAY INTO MONDAY.
TUESDAY...LOW PRESSURE WILL FOLLOW AND USHER IN ANOTHER SHOT OF
ARCTIC AIR FOR MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL ALLOW THE WINTER WEATHER ADVISORY TO END AS INTENDED. WILL
CONTINUE TO HAVE A CHANCE OF SNOW SHOWERS ALONG WITH BLOWING SNOW
IN THE FORECAST AT LEAST THROUGH THE MORNING. EXPECT WINDS TO
BEGIN TO DROP OFF AS THE HIGH BUILDS IN SO AM EXPECTING THE
BLOWING TO DIMINISH ACCORDINGLY. AS TO THE WINTER STORM WARNING
FAR NORTHEAST WILL DOWNGRADE TO AN ADVISORY. LAKE HURON BAND IS
STILL MOVING INTO THE AREA AND THERE REMAINS A LIMITED MOISTURE
FLUX OFF LAKE ERIE BUT AS THE INVERSION LOWERS EXPECT THIS SNOW TO
DIMINISH AS WELL. EXPECTING AN INCH OR SO BUT UP TO 3 UNDER THE
HURON BAND. WILL ALSO NEED TO ADD THIS AREA INTO THE WIND CHILL
WARNING. TO THE WEST EXPECTING SUNNY TO PARTLY CLOUDY SKIES. HIGHS
WILL BE IN THE LOW SINGLE DIGITS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
FOR THE SHORT TERM AM EXPECTING CONTINUED VERY COLD WITH THE NEXT
CHANCE OF SNOW COMING TUESDAY AHEAD OF THE NEXT ARCTIC FRONT. NOT
EXPECTING MUCH ACCUM AND WILL HAVE MOST AREAS WITH A LOW CHANCE
POP. TUESDAY NIGHT AND WEDNESDAY DEEPER MOISTURE MOVES IN AS THE
UPPER TROUGH DROPS ACROSS THE AREA. WILL CONTINUE WITH CHANCE POPS
FOR SNOW SHOWERS.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
THE ARCTIC AIRMASS WITH SCT LAKE EFFECT SHSN SHOULD BE ONGOING ON
THU THEN HIGH PRESSURE BUILDS IN THU NIGHT INTO FRI TO LESSEN THE
THREAT FOR THE SHSN. THE HIGH SHIFTS EAST OF THE AREA FRI INTO FRI
NIGHT AND THE MODELS SHOW ANOTHER S/W DIVING SE TOWARD THE AREA.
MOISTURE IS SHOWN TO INCREASE FRI INTO FRI NIGHT SO WILL CONTINUE TO
SHOW INCREASING POPS FOR LIGHT SNOW THRU FRI NIGHT. THE NEXT ARCTIC
FRONT IS SHOWN TO BE PUSHING ACROSS THE AREA BY SAT EVE SO WILL SHOW
BEST CHC FOR SNOW FOR SAT...SHIFTING INTO MORE OF THE EAST HALF OF
THE AREA FOR SAT NIGHT.

TEMPS MODERATE SOME AHEAD OF THE ARCTIC FRONT WITH HIGHS BY SAT
EXPECTED TO SCREAM ALL THE WAY TO A RELATIVELY TOASTY MID TO UPPER
20S.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
NE OHIO INTO NW PA CONTINUE TO SEE MVFR/IFR CONDITIONS IN SNOW AND
BLOWING SNOW. THIS IS A RESULT OF SOME MOISTURE REACHING THE
REGION FROM LAKE HURON. THE HEAVIER SNOWFALL AND IFR CONDITIONS
WILL LIKELY BE LOCATED OVER EXTREME NE OHIO INTO NW PA.

MVFR CLOUD COVER WILL LIKELY FILL BACK IN ACROSS THE REGION EAST
OF A SANDUSKY TO MANSFIELD LINE AFTER 09Z. THESE CLOUDS WILL
SLOWLY LIFT INTO SUNDAY AFTERNOON WITH A RETURN TO VFR CONDITIONS
ANTICIPATED. NW OHIO SHOULD REMAIN VFR THROUGH THE TAF PERIOD.

WINDS HAVE DECREASED AT MOST LOCATIONS BUT WILL REMAIN IN THE 12
TO 16 KNOT RANGE THROUGH THE NIGHT. THERE WILL BE A FEW GUSTS UP
TO 25 KNOTS BUT WILL MAINLY OCCUR NE OHIO INTO NW PA.

.OUTLOOK...NON VFR DEVELOPING TUESDAY THEN CONTINUING INTO WEDNESDAY.

&&

.MARINE...
NW WINDS WILL GRADUALLY DIMINISH INTO TONIGHT AS HIGH PRESSURE MOVES
OVER THE LAKE THEN START TO INCREASE SOME LATE MON AND MON NIGHT
AHEAD OF ANOTHER APPROACHING ARCTIC FRONT. THE FRONT WILL PUSH
ACROSS THE LAKE TUE NIGHT TURNING WINDS TO THE WNW FOR WED AND WIND
SPEEDS LOOK TO INCREASE TO ABOUT A 15 TO 25 KNOT RANGE. HIGH
PRESSURE SHOULD START TO BUILD INTO THE LAKE BY THU NIGHT TO
DIMINISH THE WINDS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND CHILL WARNING UNTIL 7 PM EST THIS EVENING FOR OHZ003-
     006>014-017>023-027>033-036>038-047-089.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR OHZ014-
     089.
PA...WIND CHILL WARNING UNTIL 7 PM EST THIS EVENING FOR PAZ001>003.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...ADAMS
AVIATION...MULLEN
MARINE...ADAMS
Hazardous weather outlook, Feb 14, 4:12 PM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
412 PM EST SAT FEB 14 2015

OHZ003-006>013-017>023-027>033-036>038-047-152115-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
412 PM EST SAT FEB 14 2015

...WIND CHILL WARNING IN EFFECT UNTIL 7 PM EST SUNDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-089-PAZ001>003-152115-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
412 PM EST SAT FEB 14 2015

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-152115-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
412 PM EST SAT FEB 14 2015

...GALE WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 14, 10:00 PM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 PM EST SAT FEB 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     SNOW             AMITY TWP               41.95N  79.78W
02/14/2015  M3.0 INCH        ERIE               PA   SNOW SPOTTER

            12 HOUR SNOWFALL.

0610 PM     SNOW             NORTHEAST 6SW           42.13N  79.89W
02/14/2015  M5.0 INCH        ERIE               PA   SNOW SPOTTER

            12 HOUR SNOWFALL.

0700 PM     SNOW             BRUNSWICK               41.25N  81.81W
02/14/2015  M3.1 INCH        MEDINA             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0700 PM     SNOW             ASHTABULA               41.85N  80.80W
02/14/2015  M2.0 INCH        ASHTABULA          OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0713 PM     SNOW             CLEVELAND-W SIDE        41.48N  81.75W
02/14/2015  M3.8 INCH        CUYAHOGA           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0824 PM     SNOW             DOYLESTOWN              40.99N  81.65W
02/14/2015  M3.0 INCH        WAYNE              OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0824 PM     SNOW             JACKSON TWP             40.86N  81.47W
02/14/2015  M5.1 INCH        STARK              OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0825 PM     SNOW             3 SSE SANDUSKY          41.41N  82.69W
02/14/2015  M2.0 INCH        ERIE               OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0829 PM     SNOW             SOLON                   41.37N  81.45W
02/14/2015  M2.2 INCH        CUYAHOGA           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0830 PM     SNOW             GALION                  40.73N  82.81W
02/14/2015  M3.0 INCH        CRAWFORD           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0832 PM     SNOW             SHEFFIELD LAKE          41.49N  82.09W
02/14/2015  M3.0 INCH        LORAIN             OH   SNOW SPOTTER

            24 HOUR SNOWFALL.

0838 PM     SNOW             TALLMADGE               41.12N  81.44W
02/14/2015  M3.5 INCH        SUMMIT             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0846 PM     SNOW             BEACHWOOD               41.47N  81.50W
02/14/2015  M6.5 INCH        CUYAHOGA           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0857 PM     SNOW             CUYAHOGA FALLS          41.14N  81.50W
02/14/2015  M3.0 INCH        SUMMIT             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0916 PM     SNOW             TWINSBURG               41.35N  81.45W
02/14/2015  M2.9 INCH        SUMMIT             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0923 PM     SNOW             HAMBDEN TWP             41.61N  81.18W
02/14/2015  M5.1 INCH        GEAUGA             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0928 PM     SNOW             SAGAMORE HILLS          41.30N  81.56W
02/14/2015  M4.7 INCH        SUMMIT             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0931 PM     SNOW             MASSILLON/PERRY TWP     40.79N  81.45W
02/14/2015  M3.5 INCH        STARK              OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0956 PM     SNOW             PAINESVILLE             41.75N  81.19W
02/14/2015  M3.0 INCH        LAKE               OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1501212
EVENT NUMBER CLE1501213
EVENT NUMBER CLE1501214
EVENT NUMBER CLE1501215
EVENT NUMBER CLE1501216
EVENT NUMBER CLE1501217
EVENT NUMBER CLE1501218
EVENT NUMBER CLE1501219
EVENT NUMBER CLE1501220
EVENT NUMBER CLE1501221
EVENT NUMBER CLE1501222
EVENT NUMBER CLE1501223
EVENT NUMBER CLE1501224
EVENT NUMBER CLE1501225
EVENT NUMBER CLE1501226
EVENT NUMBER CLE1501227
EVENT NUMBER CLE1501228
EVENT NUMBER CLE1501229
EVENT NUMBER CLE1501230

BM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 extreme cold/wind chill. Local standard time, as filed.

Extreme Cold/Wind Chill, Wood

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Wood forecast zone
Reported by
Trained Spotter
Coordinates
41.362, -83.623 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Ashland

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Ashland forecast zone
Reported by
Trained Spotter
Coordinates
40.846, -82.271 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Lucas

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Lucas forecast zone
Reported by
ASOS
Coordinates
41.684, -83.468 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Ottawa

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Ottawa forecast zone
Reported by
Trained Spotter
Coordinates
41.497, -82.941 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Sandusky

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Sandusky forecast zone
Reported by
Trained Spotter
Coordinates
41.357, -83.144 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Seneca

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Seneca forecast zone
Reported by
Trained Spotter
Coordinates
41.124, -83.128 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Erie

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Erie forecast zone
Reported by
Trained Spotter
Coordinates
41.432, -82.700 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Huron

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Huron forecast zone
Reported by
Trained Spotter
Coordinates
41.146, -82.598 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Lorain

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Lorain forecast zone
Reported by
ASOS
Coordinates
41.453, -82.151 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Richland

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Richland forecast zone
Reported by
ASOS
Coordinates
40.775, -82.536 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Cuyahoga

When
February 15, 4:00 AM EST to February 16, 11:00 AM EST
Where
Cuyahoga forecast zone
Reported by
ASOS
Coordinates
41.479, -81.678 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Medina

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Medina forecast zone
Reported by
Trained Spotter
Coordinates
41.118, -81.900 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Wayne

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Wayne forecast zone
Reported by
ASOS
Coordinates
40.829, -81.888 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Summit

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Summit forecast zone
Reported by
ASOS
Coordinates
41.126, -81.532 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Lake

When
February 15, 4:00 AM EST to February 16, 11:00 AM EST
Where
Lake forecast zone
Reported by
Trained Spotter
Coordinates
41.714, -81.245 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Geauga

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Geauga forecast zone
Reported by
Trained Spotter
Coordinates
41.500, -81.179 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Portage

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Portage forecast zone
Reported by
Trained Spotter
Coordinates
41.168, -81.197 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Ashtabula

When
February 15, 4:00 AM EST to February 16, 10:00 AM EST
Where
Ashtabula forecast zone
Reported by
Trained Spotter
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Ashtabula Lakeshore

When
February 15, 4:00 AM EST to February 16, 12:00 PM EST
Where
Ashtabula Lakeshore forecast zone
Reported by
Trained Spotter
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

Extreme Cold/Wind Chill, Trumbull

When
February 15, 4:00 AM EST to February 16, 11:00 AM EST
Where
Trumbull forecast zone
Reported by
ASOS
Coordinates
41.317, -80.761 (the zone’s center; the record gives no point)

Sub zero temperatures and winds gusting to as much as 30 mph caused winds chills to get as cold as minus 30 degrees during the morning of February 15th. Winds lessened during the evening of the 15th allowing low temperatures on the 16th to dip to minus 10 or colder most areas.

What these are

Extreme Cold/Wind Chill
Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562924, 562925, 562926, 562927, 562928, 562929, 562931, 562932, 562933, 562934, 562935, 562936, 562937, 562938, 562939, 562940, 562941, 562942, 562943, 562944.